MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) VISUALASE COOLED LASER APPLICATOR SYSTEM; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) VISUALASE COOLED LASER APPLICATOR SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Catalog Number 9735560
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information provided as no patient was involved in this concern.Device manufacturing date is unavailable.Per engineering, this was part of a shelf life study to determine the expiration date for product labeling for up to 3 years.This defect was found during vv testing of a 3 year accelerated aged product and subsequently failed.The corresponding 2 year accelerated aging study met the acceptance criteria of the protocol.As a result product was labeled with a 2 year expiration date.User impact set to low since user is unlikely to recognize slight drip from proximal end of catheter and flow rate within catheter tubing was still acceptable.
 
Event or Problem Description
A medtronic engineer, reported on behalf of a medtroninc test engineer, that identified a thermal therapy cooling catheter system (ccs) leak after 3 year aged testing.During execution of a thermal therapy system flow test protocol on 3 year accelerated aged ccs 400s, a leak was detected in one (out of 7) of the parts.This was a 0.4mm core fiber 10mm tip.However, this part still passed the flow rate criteria of this test.The leak was minor and occurred between the proximal end of the catheter tubing and the hub.There was no patient present when this issue was identified.
 
Additional Manufacturer Narrative
The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.

Brand Name
VISUALASE COOLED LASER APPLICATOR SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6425318
Report Number1723170-2017-01250
Device Sequence Number18970392
Product Code GEX
UDI-Device Identifier00643169611993
UDI-Public00643169611993
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K053087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 05/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Medical Equipment Company Technician/Representative
Device Catalogue Number9735560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/22/2017
Supplement Report FDA Received Date05/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1